Lithium question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

daisha
Regular Member


Date Joined Jan 2008
Total Posts : 27
   Posted 4/30/2008 7:53 PM (GMT -7)   
I need to know from those who take lithium what side effects are you experiencing? Do you go through the feeling of on/off over and over? I have severe changes in my body temp like I'm going thru menapouse. Is this normal. My levels are never toxic.
 
Daisha eyes

wmnak
Veteran Member


Date Joined Jul 2006
Total Posts : 1123
   Posted 5/1/2008 9:43 AM (GMT -7)   

your dr or pharmacist are probably the best sources for this information.  here on this board we can only tell you our experiences or the experiences of others that we know.

i took lithium for about 7 yrs.  i never had the side-effects you mention.  i had shaky hands, mostly and occasionally vivid dreams.  lithium is a strange drug and one of the oldest used for pharmaceutical psychiatry.  most of my drs hate it because drug interactions make it hard to prescribe for other ailments.  it also, according to my pdoc, "puts your thyroid to sleep," requiring both lithium blood tests and thyroid blood tests.

i know that what i've written so9und like a downer.  let me assure you that for me, lithium was my first real hope of returning to a healthy state.

 

warren


That light at the end of he tunnel?  It's an on-coming train.
 
 


daisha
Regular Member


Date Joined Jan 2008
Total Posts : 27
   Posted 5/1/2008 9:27 PM (GMT -7)   

Thanks,

I'll keep that in mind while I adjust to taking it.  For some reason I have a hard time taking this med (lithium) correctly. I have very bad, what I describe as whirling noise in my head when I don't take it at least once a day.  This embalance that bp causes is not easy to get use to. Makes you wander how on earth did you survive before you were told you were bp.

 

Daisha


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 5/2/2008 8:45 AM (GMT -7)   
I have been on Lithium for almost 3 years now, and have not had much problems with it. Can you use some type of alarm or a pill box to help you yo remember to take your lithium. It's important to stay consistent with taking it because it will through the levels off if you skip around. This make it hard to get a therapeutic dose for you.
Olivia Co-Moderator

Only by seeking challenges can we hope to find the best in ourselves. ~~ Robert Rodriguez

Never let your yesterday ruin your today.


daisha
Regular Member


Date Joined Jan 2008
Total Posts : 27
   Posted 5/2/2008 9:30 AM (GMT -7)   
Olivia--how many times a day do you take it?

daisha

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 5/2/2008 3:52 PM (GMT -7)   
I take it 2x a day. One in the morning and another dose before sleep.
Olivia. Bipolar Co-Moderator

Only by seeking challenges can we hope to find the best in ourselves. ~~ Robert Rodriguez

Never let your yesterday ruin your today.


Diskus
Regular Member


Date Joined Jul 2008
Total Posts : 110
   Posted 7/3/2008 9:33 AM (GMT -7)   
Olivia, do you take an antidepressant with your lithium?

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/6/2008 8:08 AM (GMT -7)   

Diskus,

No, I do not take any antidepressants, I've had bad reactions to them in the past.


Olivia
Bipolar Co-Moderator


Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.


Lorraine-NL
Regular Member


Date Joined Jul 2008
Total Posts : 81
   Posted 7/7/2008 8:39 AM (GMT -7)   

Hi, this is my second time around with Lithium. The first time I was taking 1200 mg/daily, plus clonazepam and temazepam. I had severe memory loss. I thought my train of though had left the station completely. I had some tremors and hair loss, plus I couldn't carry on a conversation because I couldn't remember some words. There's nothing no worse than looking at a bottle of mustard, knowing what it looks like, but being unable to call it by name. I stopped taking it and tried other drugs, only to have my Pdoc prescribe Lithium again. We both agreed that other than the side effects I was having, it stabilized my BP symptoms better than any other meds that I had tried. I am taking 450 mg/daily now but am finding that I'm not as stable as I should be, but most of the side effects are gone. I still have some hair loss and mild forgetfulness, but I can deal with that. As for your "menopause" feelings, I can't help you there as I have been going through a surgical induced menopause for the past 8 years. I would suggest you ask your doctor and pharmacist about it, and do some online research on Lithium. You may find some answers to your questions.

Good luck with the Lithium! *hugs*


Bipolar II
FMS
Lithium; Clonazepam; Ativan


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/7/2008 11:45 AM (GMT -7)   
One thing that I have noticed that since I started taking lithium, I get hot easily. I wouldn't go as far as calling it hot flashes, but I especially feel hot in the summer. Drinking lots of water has helped me a lot with that side effect.
Olivia
Bipolar Co-Moderator


Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.


Lorraine-NL
Regular Member


Date Joined Jul 2008
Total Posts : 81
   Posted 7/7/2008 5:33 PM (GMT -7)   
I was told by my pharmacist to increase my water intake and decrease my caffiene intake. Meanwhile, have you had your thyroid level checked? Those symptoms can sometime be associated with hypothyroidism, which can be a side effect of lithium. When I was taking 1200 mg/daily, my thyroid levels went way down and I had to start taking Synthroid. Since I've been taking a lower dose of Lithium, my thyroid is fine and I do not need the medication any longer.
Bipolar II
FMS
Lithium; Clonazepam; Ativan


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/10/2008 5:30 PM (GMT -7)   
I also know that the higher the dose of Lithium, the more side effects that follow. Over time I had to get my dose reduced because my body couldn't tolerate the higher doses anymore.
Olivia
Bipolar Co-Moderator


Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 11:53 PM (GMT -7)
There are a total of 2,735,764 posts in 301,329 threads.
View Active Threads


Who's Online
This forum has 151433 registered members. Please welcome our newest member, teenujohn.
187 Guest(s), 6 Registered Member(s) are currently online.  Details
ThomJane, ufindjess, delta30, holo100, Charmed3, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer